MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504307M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a female who underwent a breast reconstruction primary with a mentor tissue expander, 550cc exp rnd remote breast implant experienced unknown-sided deflated intraoperatively.During the intraoperative inflation test, the expander had a puncture, therefore, it was necessary to replace it with an expansion valve of equivalent volume, available in the hospital, to successfully complete the surgical procedure.No adverse event or patient consequences reported.
 
Additional Manufacturer Narrative
Devices' photo evaluation completed on march 09, 2023: upon visual evaluation of the image provided in the complaint, the tissue expander was observed deflated.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: deflation mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on september 19, 2024: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the exp rnd remote 550cc tissue expander.Leak testing was performed in accordance with mentor procedures, two (2) tears were observed on the anterior view, the tears (a) and (b) measuring approximately 0.1 cm.Microscopic examination was performed on the edges of the tears (a) and (b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the shell of the tissue expander.Based on the information currently available, a microscopic examination of the returned product indicates that the tissue expander could have been damaged during implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16518681
Report Number1645337-2023-02763
Device Sequence Number11588599
Product Code LCJ
UDI-Device Identifier00081317002437
UDI-Public00081317002437
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model Number3504307M
Device Catalogue Number3504307M
Device Lot Number9722776
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer09/17/2024
09/19/2024
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date09/18/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale